Arkansas, 2006

Damaging Wind in Arkansas, September 17, 2006

September 17, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 1:37 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 17, 1:37 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT SUN SEP 17 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
LATEST SFC DATA INDC THAT THE CDFNT RUNS FM SWRN MO...SWWD INTO ERN
OK AND N-CNTRL TX ATTM. THE BNDRY HAS SLOWED SOMEWHAT THE LAST FEW
HRS...WITH MOST OF THE ASSOCD CONVECTION CONFINED TO NWRN AR.
MEANWHILE...HAVE SEEN SCTD SHRA/TSRA FORM SINCE NOON ACRS SERN AR.
EXPECT CONVECTION TO INCRS IN AREAL COVERAGE THRU THIS EVENING AS
ANOTHER UPPER IMPULSE LIFTS NEWD FM TX AND ALLOWS THE CDFNT START
WORKING EWD ONCE AGAIN.

MODELS RMN IN GOOD AGREEMENT WITH OVERALL TIMING OF THE CDFNT ACRS
THE FA THRU MON. WENT AHEAD WITH UNQUALIFIED POPS FOR THE FA TNGT
ALONG AND AHEAD OF FROPA. COULD STILL SEE A FEW STRONG/SVR STORMS
INTO THE EVENING OVR CNTRL AND ERN AR. HOWEVER...THE PRIMARY CONCERN
WL CONT TO BE LOCALLY HVY RAINFALL. WOULD NOT BE SURPRISED TO SEE 1
TO 2 INCH AMOUNTS COMMON...WITH SOME AMOUNTS APCHG 3 INCHES OR MORE
BY THE END OF THE EVENT. DUE TO DRY GROUND CONDS AND HIGH FF
GUIDANCE VALUES...WL NOT ISSUE ANY HEADLINES AND KEEP A MENTION OF
LOCALLY HVY RAINFALL TNGT AND INTO MON.

CDFNT WL CLEAR THE SERN PART OF THE FA MON AFTN...WITH DRIER AND
COOLER AIR MOVG INTO THE STATE. RAIN CHCS WL DCRS FM THE W ON MON
AND WENT WITH A DRY FCST MON NGT. HIGH PRES AND DRY AIRMASS WL
PREVAIL THRU THE REST OF THE SHORT TERM.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS CONT TO ADVERTISE ANOTHER UPPER SYS AFFECTING THE FA THU NGT
THRU SAT. TIMING AND STRENGTH OF THIS NEXT FEATURE IS STILL A BIT
UNCERTAIN. PLACED CHC POPS ACRS THE AREA STARTING LATE THU NGT THRU
FRI NGT...WITH DCRS RAIN CHCS ON SAT AS SYS DEPARTS NEWD. DRIER AND
COOLER CONDS RETURN FOR SUN.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT AND LONG TERM...44
Hazardous weather outlook, Sep 17, 4:00 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 17 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN SEP 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY. AN ASSOCIATED STRONG
UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE NORTHERN PLAINS. THE
COLD FRONT IS EXPECTED TO ENTER WESTERN ARKANSAS THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT
AS IT MOVES INTO ARKANSAS.

AT THIS TIME...IT APPEARS THAT A FEW STORMS THAT DEVELOP MAY
BECOME SEVERE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS TODAY
AND TONIGHT. THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS. IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL
BE DURING THE AFTERNOON AND EVENING.

ALSO...TROPICAL MOISTURE IS MOVING INTO ARKANSAS. THIS WILL RESULT
IN THE POSSIBILITY OF VERY HEAVY RAINS WITH THE SHOWERS AND
THUNDERSTORMS THAT MOVE ACROSS THE STATE. MANY AREAS MAY GET AN INCH
OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. WIDESPREAD FLOODING IS
NOT EXPECTED DUE TO THE DROUGHT CONDITIONS IN PLACE...BUT BRIEF
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THE BEST CHANCE OF THIS WILL BE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT THE
CHANCE OF SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO DIMINISH BY
MONDAY MORNING.

ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS BY NEXT WEEKEND. THIS
SYSTEM COULD BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MOSTLY IN
WESTERN ARKANSAS...AND EARLY TONIGHT ANYWHERE IN THE AREA.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38/29

The radar

The Little Rock radar (KLZK), 101 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hot Spring

When
September 17, 4:21 PM CST
Where
Hot Spring County, Bismarck
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.317, -93.167

Large tree limbs downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534660.